What causes itching and flaky skin inside the ear?

default
Posted on Mon, 21 Apr 2014 in Ear, Nose and Throat Problems
Question: the inside of my ear is itchy and flaky. what can be the cause?
doctor
Answered by Dr. Prahlad Duggal 1 hour later
Brief Answer: Use antibiotic with sterois and antifungal cream Detailed Answer: Hi, Thanks for the query. You seem to be having eczema of the external ear and most common cause is a hypersensitivity to the metal you are using as ear rings. Please remove these for few days and the things should improve. Please use a cream containing antibiotic with steroid and antifungal. If the problem does not subside, Please see a dermatologist or an ENT. Avoid scrapping the area and keep the area dry. Feel free to ask another query. Reagrds
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prahlad Duggal 38 minutes later
The issue is inside the ear, not outside the ear. And, I have had these earrings in for several months now. Can I use the antibiotic/steroid cream in the ear? I'm assuming you're talking about something like bacitracin as an antibiotic ointment? Hydrocortisone as the steroid cream? I sent a reply/follow up questions about 3 hours ago and have not received a response. The replay stated: The issue is inside the ear, not outside the ear. And, I have had these earrings in for several months now. Can I use the antibiotic/steroid cream in the ear? I'm assuming you're talking about something like bacitracin as an antibiotic ointment? Hydrocortisone as the steroid cream? Thanks.
doctor
Answered by Dr. Prahlad Duggal 13 hours later
Brief Answer: Yes, cream can be used inside also. Detailed Answer: Thanks for the query. The image you attached with the query is of external ear and it conveyed the sense that the problem is on the outside. You can use the antibiotic and steroid cream in the ear also but use minimal amount and avoid plugging your ear with cream. You can use antibiotic and steroid ear drops also which are more comfortable to use than cream. Please use two drops three times a day. In case the problem does resolve or reappears, see an ENT as cleaning of external auditory canal will be required. Feel free to ask another query. Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prahlad Duggal

ENT Specialist

Practicing since :1998

Answered : 784 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Hypersensitivity

doctor1 MD

Hi, about 2 months ago, I saw several doctors for a problem I was having (burning tongue). Of all specialists, my dentist was the one who helped...

doctor1 MD

I think I got an insect bite just above my anus. It was about 1/2 inch wide and about 1 1/2 inches long . I got it about 10 days ago and it is...

doctor1 MD

My husband got flu like systems on way home from Alaska three years ago. He recovered & a week later developed the "most severe headache he had...

doctor1 MD

Im on the crinone gel which I took about five hours ago, about an hr and a half ago my left labia around my clitoris started to swell to about...

doctor1 MD

I have been on Chlomid a few weeks ago, i ovulated last tuesday; my husband & i had sex...since wednesday i get hot spots in various places all...

doctor1 MD

Hello...

My mom is suffering from Hypersensitivity pneumonitis, she was diagnosed with this disease 5 years back and got complete recovery however...

doctor1 MD

I had severe hypersensitivity pneumonitis in 2005, my chest swelled within minutes and my ribs cracked. Scar tissue on bottom 1/3 of lungs, IPF....

Get personalised answers from verified doctor in minutes across 80+ specialties

158 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2